Journal of Optimization Theory and Applications

, Volume 155, Issue 2, pp 558–571 | Cite as

Stability of Implicit Multifunctions in Banach Spaces



This paper is devoted to present new sufficient conditions for both the metric regularity in the Robinson’s sense and the Lipschitz-like property in the Aubin’s sense of implicit multifunctions in general Banach spaces. The basic tools of our analysis involve the Clarke subdifferential, the Clarke coderivative of set-valued mappings, and the Ekeland variational principle. The metric regularity of implicit multifunction is compared with the Lipschitz-like property.


Implicit multifunction Robinson metric regularity Aubin Lipschitz-like property Clarke subdifferential Clarke coderivative Ekeland variational principle 



This research was supported by Basic Science Research Program through the National Research Foundation of Korea (NRF) funded by the Ministry of Education, Science and Technology (No. 2010-0012780), and was supported by the project “Joint research and training on Variational Analysis and Optimization Theory, with oriented applications in some technological areas” (Vietnam–USA). The authors are indebted to an anonymous referee and Professor Franco Giannessi for careful reading of the manuscript and many comments which helped to improve the presentation.


  1. 1.
    Mordukhovich, B.S.: Coderivative analysis of variational systems. J. Glob. Optim. 28, 347–362 (2004) MathSciNetMATHCrossRefGoogle Scholar
  2. 2.
    Mordukhovich, B.S.: Coderivative calculus and robust lipschitzian stability for variational systems. J. Convex Anal. 13, 799–822 (2006) MathSciNetMATHGoogle Scholar
  3. 3.
    Ledyaev, Y.S., Zhu, Q.J.: Implicit multifunctions theorems. Set-Valued Anal. 7, 209–238 (1999) MathSciNetMATHCrossRefGoogle Scholar
  4. 4.
    Ngai, H.V., Théra, M.: Error bounds and implicit multifunction theorem in smooth Banach spaces and applications to optimization. Set-Valued Anal. 12, 195–223 (2004) MathSciNetMATHCrossRefGoogle Scholar
  5. 5.
    Lee, G.M., Tam, N.N., Yen, N.D.: Normal coderivative for multifunctions and implicit function theorems. J. Math. Anal. Appl. 338, 11–22 (2008) MathSciNetMATHCrossRefGoogle Scholar
  6. 6.
    Yen, N.D., Yao, J.-C.: Pointbased sufficient conditions for metric regularity of implicit multifunctions. Nonlinear Anal. 70, 2806–2815 (2009) MathSciNetMATHCrossRefGoogle Scholar
  7. 7.
    Chieu, N.H., Yao, J.-C., Yen, N.D.: Relationships between Robinson metric regularity and Lipschitz-like behavior of implicit multifunctions. Nonlinear Anal. 72, 3594–3601 (2010) MathSciNetMATHCrossRefGoogle Scholar
  8. 8.
    Mordukhovich, B.S.: Variational Analysis and Generalized Differentiation, vol. I: Basic Theory. Springer, Berlin (2006) Google Scholar
  9. 9.
    Robinson, S.M.: Stability theory for systems of inequalities. II. Differentiable nonlinear systems. SIAM J. Numer. Anal. 13, 497–513 (1976) MathSciNetMATHCrossRefGoogle Scholar
  10. 10.
    Dontchev, A.L., Quicampoix, M., Zlateva, N.: Aubin criterion for metric regularity. J. Convex Anal. 13, 281–297 (2006) MathSciNetMATHGoogle Scholar
  11. 11.
    Dontchev, A.L., Rockafellar, R.T.: Implicit Functions and Solution Mappings. A View from Variational Analysis. Springer, Dordrecht (2009) MATHCrossRefGoogle Scholar
  12. 12.
    Durea, M.: Openness properties for parametric set-valued mappings and implicit multifunctions. Nonlinear Anal. 72, 571–579 (2010) MathSciNetMATHCrossRefGoogle Scholar
  13. 13.
    Durea, M.: Quantitative results on openness of set-valued mapping and implicit multifunction theorems. Pac. J. Optim. 6, 533–549 (2010) MathSciNetMATHGoogle Scholar
  14. 14.
    Huy, N.Q., Yao, J.-C.: Stability of implicit multifunctions in Asplund spaces. Taiwan. J. Math. 13, 47–65 (2009) MathSciNetMATHGoogle Scholar
  15. 15.
    Ioffe, A.D.: Approximate subdifferentials and applications. III. The metric theory. Mathematika 36, 1–38 (1989) MathSciNetMATHCrossRefGoogle Scholar
  16. 16.
    Huy, N.Q., Giang, N.D., Yao, J.-C.: Subdifferential of optimal value functions in nonlinear infinite programming. Appl. Math. Optim. 65, 91–109 (2012) MathSciNetMATHCrossRefGoogle Scholar
  17. 17.
    Clarke, F.H.: Optimization and Nonsmooth Analysis. Wiley, New York (1983) MATHGoogle Scholar
  18. 18.
    Aubin, J.-P.: Lipschitz behavior of solutions to convex minimization problems. Math. Oper. Res. 9, 87–111 (1984) MathSciNetMATHCrossRefGoogle Scholar
  19. 19.
    Alekseev, V.M., Tikhomirov, V.M., Fomin, S.V.: Optimal Control. Consultants Bureau, New York (1987) MATHGoogle Scholar
  20. 20.
    Chuong, T.D.: Lipschitz-like property of an implicit multifunction and its applications. Nonlinear Anal. 74, 6256–6264 (2011) MathSciNetMATHCrossRefGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC 2012

Authors and Affiliations

  1. 1.Department of MathematicsHanoi Pedagogical University No. 2Me LinhVietnam
  2. 2.Department of Applied MathematicsPukyong National UniversityPusanRepublic of Korea

Personalised recommendations